Technical note-on the quasiconcavity of lost-sales inventory models with fixed costs

Qing Li, P. Yu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

8 Citations (Scopus)


We show that under a set of conditions, both the maximal profit function and the objective function in several lost-sales inventory models with fixed costs are quasiconcave. Not only is the quasiconcavity property useful computationally, it also leads to a sharper characterization of the optimal policies. Neither the proof of the quasiconcavity property itself nor the proof of the optimal policies by using the property requires the machinery of K-concavity or any of its K-related extensions, and hence they are intuitively appealing. © 2012 INFORMS.
Original languageEnglish
Pages (from-to)286-291
Number of pages6
JournalOperations Research
Issue number2
Publication statusPublished - 1 Mar 2012
Externally publishedYes


  • Fixed costs
  • Optimal policies
  • Periodic-review inventory systems
  • Quasiconcavity

ASJC Scopus subject areas

  • Computer Science Applications
  • Management Science and Operations Research

Cite this